About 4 years ago when I was 17, a former cosmetologist suggested to me that I should go to her former work place – dermalogica in odense – to get a teenage treatment, because I had a lot of problems with my combination skin, getting blemishes around my jaw – not a lot, but still enough for me to become jealous of other with clear “flawless” skin. I went and had the treatment, and 3 days later when I was supposed to start follow up treatment with their products, the skin around my jaw started bubbling, and the pain from the blemishes that followed made it necessary for me to go to the doctor, who prescribed some tetracycline pills for me to stop this problem.
Unfortunately, these 4 years later, I still need to take tetracycline pills every once in a while when it reappears.
I found out that if I consume dairy products just before bed, the bubbling outbreaks appear, or if my skin is too dry from sun exposure, even if I apply a great moisturizer with SPF15, or if I get in late and don’t cleanse my skin before I go to bed.
I really don’t know why it appears, but I feel like after consuming approx. 15 bottles of tetracycline pills they should have started to work by now – like deep cleansing or something? I don’t if it’s because I’m really allergic, because my doctor doesn’t think it’s bad enough to take a blood test and check for allergies.
So I wanted to ask what you thought could be the cause, and if there’s a solution to my problem.
Today, 4 years later, I’ve stopped tanning to prevent it from happening too much and because the pills makes your skin sensitive to light, and I try to completely avoid dairy products and live healthy, I drink a lot of water and go jogging, since I’ve heard that I can sweat the bacteria out.
I hope you can help me mads.
Thank you so much for your question! It is such a shame having to live with acne and blemishes through so many years – I know myself how it affects your everyday life so negatively.
But I am glad to hear that you live healthy – both with your diet and with exercise.
Regarding your diet, keep avoiding dairy products, since that it the only type of food that has been documented to be the cause of acne and other skin disorders.
When you have taken Tetracycline for 4 years without your acne getting any better, I would recommend you to stop taking the pills.
For me, pills for acne can an option and even necessary, but I would never recommend taking them for as long as you have. I can recommend the Roaccutan pills that are really harsh, but have incredibly positive results for removing acne.
And closing, I would recommend you to take a closer look at my cure for acne where you will receive all my advice for treating acne in one simple and user-friendly manual.
Johnny, I wish you a great summer with sunshine and joy!